Texas, 2025

High Wind in Texas, July 10 to 11, 2025

July 10 to 11, 2025 · NWS LUB · 2 events in 1 county or zone

A complex of thunderstorms developed off the higher terrain of eastern New Mexico during the afternoon of the tenth. These storms encountered an increasingly hostile environment as they approached West Texas and quickly dissipated as they crossed the state line.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A complex of thunderstorms developed off the higher terrain of eastern New Mexico during the afternoon of the tenth. These storms encountered an increasingly hostile environment as they approached West Texas and quickly dissipated as they crossed the state line. However, as this occurred, a weak heat burst was observed near Friona (Parmer County). A Texas Tech University West Texas mesonet site near Friona measured a severe wind gust of 63 mph. A few hours later, additional dissipating activity produced a wind gust to 70 mph at the same location.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 10, 5:33 PM CST, 5 hours 17 minutes earlier. Its key messages:

  • Updated at 628 PM CDT Thu Jul 10 2025
  • A few showers and thunderstorms may make it into the northwestern part of the forecast area tonight.
  • Rain chances increase this weekend with heavy rainfall and flooding being possible threats.
  • Seasonably hot to end the week then cooler conditions expected this weekend into early next week.
Area forecast discussion, Jul 10, 5:33 PM CST, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
633 PM CDT Thu Jul 10 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 628 PM CDT Thu Jul 10 2025

 - A few showers and thunderstorms may make it into the
   northwestern part of the forecast area tonight.

 - Rain chances increase this weekend with heavy rainfall and
   flooding being possible threats.

 - Seasonably hot to end the week then cooler conditions expected
   this weekend into early next week.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 1207 PM CDT Thu Jul 10 2025

Upper air analysis this morning shows a high centered over the
Desert Southwest, elongated from the eastern Pacific off the coast
of southern California eastward to the southern High Plains. A weak
trough with rich mid level moisture is then located along the Gulf
Coast of Texas and Louisiana with the subtropical ridge to the east
of it. The north of the ridge over the southwestern CONUS is a short
wave trough that will dig southeastward with time, although its
effects won't be realized across the forecast area until the long
term portion of the forecast.

Will be looking at the potential for thunderstorms to form on and
near the Raton Mesa this afternoon with potential to roll
southeastward into the forecast area this evening. Deep moisture
that direction is relatively limited, and bulk shear is less than
would like ideally to see a mature convective complex reach into the
forecast area. However, a low level instability axis extending
northwestward out of the forecast area into northeastern New Mexico
combined with increasing support from the aforementioned digging
shortwave trough support 20-30 percent PoPs across the northwestern
corner before 06Z with little support currently noted to extend that
much farther to the south and southeast during the overnight hours.

As the digging trough advances over the central and southern High
Plains Friday chances begin to increase for convective initiation in
or just to the west of the forecast area, although the better
chances come early in the long term portion of the period.

&&

.LONG TERM...
(Friday night through next Thursday)
Issued at 1207 PM CDT Thu Jul 10 2025

The digging shortwave trough mentioned above is progged to erode the
eastern flank of an upper ridge centered over the Desert Southwest
while merging with a pre-existing trough located over southeast
Texas with a resultant increase in mid-level moisture and shower and
thunderstorm chances as early as Friday evening, although the best
chances come Saturday following a period of mid-level moisture
advection and further retrograding of the western upper ridge. That
pattern remains fairly stagnant through the weekend and possibly
into Monday or Tuesday. At that point there are signs that the
eastern subtropical ridge will attempt to build westward with some
drying in the mid-levels, but another trough moving across the
central/northern Plains will try to send a cold front southward down
the High Plains, possibly become a focus for convective development
midweek. As a result, precip chances through the week look fine with
the highest being over the weekend. Increasing PWATs to 90th
percentile and weak flow and shear point to a flooding threat and
will continue to monitor as the event unfolds.

Temperatures through the period should return to below normal,
especially on the daytime high side, as heights and thicknesses
fall and as cloud cover and moisture increase.

&&

.AVIATION...
(00Z TAFS)
Issued at 628 PM CDT Thu Jul 10 2025

VFR and relatively breezy southerly surface flow will continue
through this TAF period. Some LLWS is possible overnight at CDS,
but magnitude and duration is likely to be small and will therefore
omit TAF mention for the time being. Convection still over eastern
New Mexico at 23z will continue to move southeastward this evening
and may approach LBB and PVW mainly after 04z. However, impacts
will likely be limited to a period of stronger NW outflow winds
with chances of TS at either terminal too small for TAF mention at
this time.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...30
Hazardous weather outlook, Jul 10, 12:12 PM CST, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
112 PM CDT Thu Jul 10 2025

TXZ021>044-111815-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
112 PM CDT Thu Jul 10 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Chances for showers and thunderstorms increase this evening, mainly
across the far southwestern Texas Panhandle and the northwestern
South Plains. Widespread severe weather is unlikely, but a few
storms may produce wind gusts up to 60 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Daily thunderstorm chances continue through Wednesday. The greatest
storm chances along with a risk for flooding are expected Saturday
evening and overnight. A few severe thunderstorms are also possible
Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Parmer

When
July 10, 10:50 PM CST
Where
Parmer forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

High Wind, Parmer

When
July 11, 1:45 AM CST to 1:47 AM CST
Where
Parmer forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275009, 1275010.